Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Heavy bleeding, cloudy urine, cystitis, bloating, smelly vaginal discharge, bowel seepage post fitting mirena coil. Cause?

I had mirena coil fitted march last year, after it had been in for 2 months I got cystitus. I still bleed quite heavily but although now I have no burning or urge to go to the toilet I have for the past 5 months had a strong cloudy urine that constantly smells like hot dogs. I never had problems before with my urinary tract until I had the mirena fitted. My stomach bloats sometimes it looks like I am 5 months pregnant to which I thought I could have been pregnant but after doing a considerable amount of tests these proved to be negative. I have also noticed that my vaginal discharge has a strong pungent smell and I feel embarrassed by the whole situation. On top of all of this occasionally I have seepege from bowels. I am 41 years of age and although the Mirena has relieved me off unbearable chronic period pain and lessened the heavy bleeds I used to experience I never suffered with any of these problems prior to the mirena, Is this mirena a possible cause?
Asked On : Mon, 23 Apr 2012
Answers:  1 Views:  931
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response

It looks like you have urinary tract infection, which may or may not be related the the COIL. Urine culture needs to be done and followed up by your physician for appropriate antibiotics.
Vaginal discharge is most probably due to PELVIC INFLAMMATORY DISEASE(PID),possibly directly related the coil and if does not subside with appropriate treatment, needs removal or replacement of the coil.
Occasional seepage from bowels, if worrisome, needs consultation with a colorectal specialist.

Get well soon
Dr G Srinivasan, urologist.

Answered: Mon, 23 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor